Alert archive / Missouri / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 155, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 9, 2016, 7:04 PM CDT for Cedar County, St. Clair County, Vernon County, Missouri. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 9, 2016, 7:04 PM CDT (00:04 UTC)
- Expired
- Jul 9, 2016, 7:30 PM CDT
- In force
- 26 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cedar County, MO, St. Clair County, MO, Vernon County, MO
The radar
The Pleasant Hill radar (KEAX), 92 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 7:12 PM CDT | HAIL 0.75 | Walker, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.1 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2462 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 963 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
180
WUUS53 KSGF 100004
SVRSGF
MOC039-185-217-100030-
/O.NEW.KSGF.SV.W.0155.160710T0004Z-160710T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
704 PM CDT SAT JUL 9 2016
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CEDAR COUNTY IN SOUTHWESTERN MISSOURI...
NORTHEASTERN VERNON COUNTY IN WEST CENTRAL MISSOURI...
SOUTHWESTERN ST. CLAIR COUNTY IN WEST CENTRAL MISSOURI...
* UNTIL 730 PM CDT
* AT 704 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR EL DORADO
SPRINGS...MOVING SOUTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
EL DORADO SPRINGS... WALKER...
SCHELL CITY... HARWOOD...
CEDAR SPRINGS... OLYMPIA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3805 9443 3804 9423 3803 9423 3804 9421
3804 9409 3803 9408 3804 9406 3783 9382
3770 9408
TIME...MOT...LOC 0004Z 331DEG 15KT 3784 9411
HAIL...1.00IN
WIND...60MPH
$$
FRYE2 follow-up statements
721
WWUS53 KSGF 100019
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
719 PM CDT SAT JUL 9 2016
MOC039-185-100029-
/O.CAN.KSGF.SV.W.0155.000000T0000Z-160710T0030Z/
CEDAR MO-ST. CLAIR MO-
719 PM CDT SAT JUL 9 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CEDAR AND
SOUTHWESTERN ST. CLAIR COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3805 9443 3804 9424 3803 9423 3804 9421
3804 9409 3803 9408 3803 9406 3771 9407
3770 9408
TIME...MOT...LOC 0019Z 098DEG 8KT 3790 9419
$$
MOC217-100030-
/O.CON.KSGF.SV.W.0155.000000T0000Z-160710T0030Z/
VERNON MO-
719 PM CDT SAT JUL 9 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR NORTHEASTERN VERNON COUNTY...
AT 719 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER WALKER...OR 9
MILES WEST OF EL DORADO SPRINGS...MOVING WEST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
WALKER... SCHELL CITY...
HARWOOD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3805 9443 3804 9424 3803 9423 3804 9421
3804 9409 3803 9408 3803 9406 3771 9407
3770 9408
TIME...MOT...LOC 0019Z 098DEG 8KT 3790 9419
HAIL...1.00IN
WIND...60MPH
$$
FRYE125
WWUS53 KSGF 100029
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
729 PM CDT SAT JUL 9 2016
MOC217-100038-
/O.EXP.KSGF.SV.W.0155.000000T0000Z-160710T0030Z/
VERNON MO-
729 PM CDT SAT JUL 9 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN VERNON COUNTY
WILL EXPIRE AT 730 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3805 9443 3804 9424 3803 9423 3804 9421
3804 9409 3803 9408 3803 9406 3771 9407
3770 9408
TIME...MOT...LOC 0025Z 331DEG 15KT 3790 9419
$$
FRYEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 6:34 PM CDT, 30 minutes earlier.
Area forecast discussion, Jul 9, 6:34 PM CDT, 30 minutes before
Area Forecast Discussion National Weather Service Springfield MO 634 PM CDT SAT JUL 9 2016 ...00Z Aviation Update... .SHORT TERM...(This evening through Sunday) Issued at 206 PM CDT Sat Jul 9 2016 The cold front that was expected to stall across southern Missouri or northern Arkansas last night actually pushed all the way to southern Arkansas before stalling. This has left the Ozarks without a well defined boundary or lifting mechanism for storms other than diurnal heating and an upper level short wave that was making its way across the region this afternoon. There may be some isolated to scattered showers or storms across the area into this evening and overnight however there will be little chance for any severe weather. The primary risk for any storms would then be lightning. Models slowly bring the upper level ridge to the east Sunday with most of the rain chances remaining to the south. There will be a chance for a summer time afternoon showers or storms underneath the ridge as southerly winds continue to bring moisture into the area. .LONG TERM...(Sunday Night through Saturday) Issued at 206 PM CDT Sat Jul 9 2016 The ridge will remain over the area Sunday night into early Tuesday morning before a storm system moving along the Canadian border suppresses the ridge back to the southwest and flattens the upper level flow over the plains. This system will also push a front into northern Missouri and eastern Kansas before stalling. Showers and storms may develop along this boundary through the middle of the week as shortwaves move through the flattened upper level flow. The front will then be forced south through the Ozarks towards the end of next week with the potential for storms Friday and Saturday. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 633 PM CDT Sat Jul 9 2016 So far thunderstorm activity as stayed away from the terminals this evening. Have included mention for VCTS for now, and will watch for anything developing near the terminal sites. Otherwise, expect VFR conditions and light winds through the next 24 hours. && .SGF Watches/Warnings/Advisories... MO...NONE. KS...NONE. && SHORT TERM...Hatch LONG TERM...Hatch AVIATION...Boxell
Hazardous weather outlook, Jul 9, 3:21 PM CDT, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 321 PM CDT SAT JUL 9 2016 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-102030- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 321 PM CDT SAT JUL 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. DISCUSSION... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA THIS AFTERNOON AND EVENING. NO WIDESPREAD SEVERE WEATHER IS CURRENTLY ANTICIPATED...HOWEVER STRONGER STORMS HAVE THE POTENTIAL TO PRODUCE WIND GUSTS UP TO 50 MPH...FREQUENT LIGHTNING AND HEAVY RAINFALL. HEAT INDICES ARE EXPECTED TO WARM INTO THE MIDDLE AND UPPER 90S ACROSS SOUTHEASTERN KANSAS AND FAR SOUTHWESTERN MISSOURI THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED THUNDERSTORMS WILL BE POSSIBLE ON A DAILY BASIS. MANY LOCATIONS WILL REMAIN DRY...HOWEVER...LOCALIZED HEAVY RAIN CAN NOT BE RULED OUT. A FEW OF THE STRONGER STORMS COULD PRODUCE DAMAGING WIND GUSTS AND FREQUENT LIGHTNING. HEAT INDICES WILL REACH THE MIDDLE AND UPPER 90S MOST AFTERNOONS THROUGH THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) FRYE
In the hours before
Local storm report, Jul 9, 5:10 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
510 PM CDT SAT JUL 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG 6 NNE EMINENCE 37.23N 91.31W
07/09/2016 SHANNON MO LAW ENFORCEMENT
THUNDERSTORM WINDS DOWNED A TREE ACROSS THE HIGHWAY.
&&
JSSSpecial weather statement, Jul 9, 5:12 PM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 512 PM CDT SAT JUL 9 2016 MOZ071-083-092300- PHELPS MO-DENT MO- 512 PM CDT SAT JUL 9 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DENT AND SOUTHERN PHELPS COUNTIES UNTIL 600 PM CDT... AT 512 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES SOUTHEAST OF NEWBURG...OR 14 MILES SOUTH OF ROLLA. THIS STORM WAS NEARLY STATIONARY. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IN THE ADVISORY INCLUDE... ROLLA... SALEM... EDGAR SPRINGS... LECOMA... LENOX... ANUTT... LAKE SPRING... THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 180 AND 183. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3760 9186 3785 9197 3794 9167 3765 9151 TIME...MOT...LOC 2212Z 265DEG 1KT 3775 9177 FRYE
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 7:27 PM CDT | Severe Thunderstorm Warning | SGF | Pulaski, Texas | 48 min |
| Jul 9, 7:53 PM CDT | Severe Thunderstorm Warning | SGF | Texas, Wright | 52 min |
| Jul 9, 8:05 PM CDT | Special Weather Statement | SGF | Camden | 40 min |
| Jul 9, 8:49 PM CDT | Special Weather Statement | SGF | Camden | 41 min |
| Jul 9, 11:34 PM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 41 min |
| Jul 10, 6:27 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Stone | 48 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.